Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 646, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 13, 2022, 4:03 AM CST for Cotton County, Stephens County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2022, 4:03 AM CST (10:03 UTC)
- Expired
- Dec 13, 2022, 4:45 AM CST
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cotton County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 79 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 3:58 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 470 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:02 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 13, 2:02 AM CST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Norman OK 202 AM CST Tue Dec 13 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 201 AM CST Tue Dec 13 2022 A squall line is moving across our CWA early this morning. It will move off to our east by mid-morning. Prior to that, the potential for severe weather within the squall line appears to be greatest near the Red River. It is here where surface theta-e values will be highest, with the greatest potential for surface-based updrafts within the squall line. Damaging wind gusts and line-embedded tornadoes will be possible, particularly south of I-40, before the squall line exits the CWA. Westerly winds will dominate during the day today with clearing skies behind the Pacific front. Due to the sun and downsloping conditions, highs will reach into the mid-50s in northwest Oklahoma and mid-60s in southeast Oklahoma. Around sunset, a cold front will enter northern Oklahoma as the surface low occludes over eastern Nebraska. A combination of weak northwesterly winds and clear skies tonight will allow temperatures to drop into the upper 20s to low 30s by daybreak north of the front, which should be in the Red River vicinity by that time. Meister && .LONG TERM... (Wednesday through Monday) Issued at 201 AM CST Tue Dec 13 2022 A cooling trend begins tomorrow as the large-scale pattern across the central U.S. begins to be dominated by the occluded upper-level low. Apart from a stretch of cloud cover over southeast Oklahoma tomorrow morning, sunshine and clear skies will be abundant through the rest of the week. However, persistent low-level northwest flow will keep days from warming back up despite the sunshine. Highs will eventually drop into the low-to-mid 40s on Friday before rebounding somewhat over the weekend into the mid-to-upper 40s. Cold temperatures should continue next week as a lobe of the polar vortex drops into the Great Lakes and stagnates the pattern. There appears to be a low-end signal for rain Sunday and Monday, with perhaps more substantial chances for precipitation after the end of the forecast period. Meister && .AVIATION... (06Z TAFS) Issued at 1116 PM CST Mon Dec 12 2022 Low ceilings and reduced visibilities will continue ahead of a line of storms that will move across the area overnight into Tuesday morning. After the line passes, ceilings and visibilities are expected to improve with clouds eventually decreasing across the area. SE winds will also veer to the SW/W after the storms/Pacific cold front moves across the area. Strong winds and hail could be possible with some of the storms. The storms/rain is expected to be out of the area by late Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 59 30 47 29 / 40 0 0 0 Hobart OK 58 28 49 28 / 0 0 0 0 Wichita Falls TX 63 34 52 31 / 20 0 0 0 Gage OK 55 22 47 24 / 0 0 0 0 Ponca City OK 59 26 44 26 / 60 0 0 0 Durant OK 66 41 54 33 / 100 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...04 LONG TERM....04 AVIATION...25
Hazardous weather outlook, Dec 13, 12:07 AM CST, 3 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1207 AM CST Tue Dec 13 2022 OKZ004>048-050>052-TXZ083>090-131300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1207 AM CST Tue Dec 13 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorms will be possible through the night. Storms will move from west to east through the night in the form of a squall line, entering western Oklahoma and western north Texas around midnight, moving into central portions of Oklahoma before daybreak, and southeast portions of Oklahoma toward and after sunrise Tuesday. All hazards will be possible, with damaging wind gusts of 60 to 80 mph the main concern with the most intense portion of the squall line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Strong to severe storms will continue to move quickly east across south central and southeast portions of Oklahoma Tuesday morning after sunrise. Damaging wind gusts of 60 to 80 mph will be the main concern, but all severe weather hazards will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Dec 13, 1:23 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
123 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 2 NW FOSS RESERVOIR 35.60N 99.25W
12/13/2022 M61 MPH CUSTER OK MESONET
MEASURED AT BUTLER MESONET SITE.
&&Special weather statement, Dec 13, 3:11 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Norman OK
311 AM CST Tue Dec 13 2022
TXZ089-130945-
Archer TX-
311 AM CST Tue Dec 13 2022
...A strong thunderstorm will impact portions of Archer County
through 345 AM CST...
At 311 AM CST, Doppler radar was tracking a strong thunderstorm near
Megargel, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Archer City, Megargel and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3355 9896 3379 9875 3361 9850 3340 9877
3340 9895
TIME...MOT...LOC 0911Z 220DEG 35KT 3341 9893
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
11Special weather statement, Dec 13, 3:17 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Norman OK
317 AM CST Tue Dec 13 2022
OKZ023-027-037>039-044-TXZ086-130945-
Grady OK-Tillman OK-Cotton OK-Stephens OK-Caddo OK-Comanche OK-
Wichita TX-
317 AM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of eastern Comanche,
central Grady, southeastern Caddo, northwestern Stephens, central
Cotton, southeastern Tillman and north central Wichita Counties
through 345 AM CST...
At 317 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cyril to 3 miles northwest of Randlett.
Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawton, Duncan, Chickasha, Marlow, Walters, Elgin, Apache, Geronimo,
Rush Springs, Fletcher, Cyril, Sterling, Verden, Cement, Amber,
Medicine Park, Devol, Norge, Faxon and Tabler.
This includes Interstate 44 between mile markers 7 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3529 9773 3474 9784 3452 9797 3406 9869
3455 9861 3495 9832
TIME...MOT...LOC 0917Z 243DEG 31KT 3491 9818 3421 9850
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
MahaleSpecial weather statement, Dec 13, 3:26 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Norman OK
326 AM CST Tue Dec 13 2022
OKZ023-024-027-131000-
Grady OK-Canadian OK-Caddo OK-
326 AM CST Tue Dec 13 2022
...A strong thunderstorm will impact portions of northwestern Grady,
east central Caddo and south central Canadian Counties through 400 AM
CST...
At 325 AM CST, Doppler radar was tracking a strong thunderstorm near
Gracemont, moving northeast at 35 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Reno, Union City, Minco, Gracemont, Pocasset, Cogar and Lake
Chickasha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3507 9833 3528 9832 3550 9800 3520 9779
TIME...MOT...LOC 0925Z 243DEG 30KT 3517 9825
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MahaleSpecial weather statement, Dec 13, 3:44 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
344 AM CST Tue Dec 13 2022
OKZ027>029-040-131015-
Grady OK-Cleveland OK-Garvin OK-McClain OK-
344 AM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of northwestern Garvin,
Grady, northwestern Cleveland and western McClain Counties through
415 AM CST...
At 343 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Amber to 4 miles south of Rush Springs.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Oklahoma City, western Norman, Moore, Chickasha, Newcastle,
Blanchard, Tuttle, Lindsay, Goldsby, Rush Springs, Dibble,
Washington, Cole, Alex, Verden, Amber, Bridge Creek, Norge, Bradley
and Tabler.
This includes the following highways...
Interstate 35 between mile markers 106 and 107.
Interstate 44 between mile markers 68 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3511 9809 3538 9754 3538 9752 3513 9748
3484 9755 3468 9778 3468 9809
TIME...MOT...LOC 0943Z 233DEG 41KT 3515 9792 3472 9795
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MahaleSpecial weather statement, Dec 13, 3:55 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
355 AM CST Tue Dec 13 2022
OKZ037-044-TXZ086-088>090-131030-
Tillman OK-Cotton OK-Clay TX-Wichita TX-Archer TX-Baylor TX-
355 AM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of southern Cotton,
southeastern Tillman, northwestern Clay, northwestern Archer, Wichita
and northeastern Baylor Counties through 430 AM CST...
At 355 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Grandfield to 7 miles
southeast of Mabelle. Movement was east at 35 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wichita Falls, Burkburnett, Iowa Park, Holliday, Grandfield,
Randlett, Devol, Cookietown, Sheppard AFB, Lake Diversion, Dundee,
Mankins, Lake Kickapoo, Pleasant Valley and Cashion.
This includes Interstate 44 between mile markers 0 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3357 9914 3383 9899 3384 9895 3390 9895
3423 9877 3433 9824 3363 9868
TIME...MOT...LOC 0955Z 263DEG 30KT 3419 9865 3360 9904
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:05 PM CST | Special Weather Statement | OUN | Harper | 25 min |
| Dec 12, 9:20 PM CST | Tornado Warning | OUN | Harper | 29 min |
| Dec 12, 11:14 PM CST | Special Weather Statement | OUN | Ellis | 31 min |
| Dec 13, 12:07 AM CST | Special Weather Statement | OUN | Beckham, Roger Mills | 23 min |
| Dec 13, 12:32 AM CST | Special Weather Statement | OUN | Beckham, Roger Mills, Woodward | 28 min |
| Dec 13, 1:11 AM CST | Special Weather Statement | OUN | Custer, Dewey, Washita | 34 min |
| Dec 13, 1:18 AM CST | Severe Thunderstorm Warning | OUN | Custer, Dewey, Major, Washita, Woods, Woodward | 42 min |
| Dec 13, 1:52 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Garfield, Kingfisher, Major | 38 min |
| Dec 13, 2:01 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 44 min |
| Dec 13, 2:28 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher | 27 min |
| Dec 13, 2:32 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens, Tillman | 43 min |
| Dec 13, 3:15 AM CST | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Dec 13, 3:17 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Grady | 28 min |
| Dec 13, 3:23 AM CST | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Dec 13, 3:26 AM CST | Special Weather Statement | OUN | Canadian | 34 min |
| Dec 13, 3:44 AM CST | Special Weather Statement | OUN | Grady | 31 min |
| Dec 13, 3:55 AM CST | Special Weather Statement | OUN | Cotton | 35 min |
| Dec 13, 4:15 AM CST | Special Weather Statement | OUN | Cleveland, Grady, McClain | 45 min |
| Dec 13, 4:31 AM CST | Tornado Warning | OUN | Garvin, Grady, Stephens | 29 min |
| Dec 13, 4:32 AM CST | Areal Flood Advisory | OUN | Comanche, Grady | 3 hr |
| Dec 13, 4:52 AM CST | Tornado Warning | OUN | Garvin, Grady, McClain | 38 min |
| Dec 13, 4:54 AM CST | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Dec 13, 4:56 AM CST | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 49 min |
| Dec 13, 5:02 AM CST | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Dec 13, 5:07 AM CST | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Murray, Stephens | 38 min |
| Dec 13, 5:21 AM CST | Tornado Warning | OUN | Cleveland, McClain | 24 min |
| Dec 13, 5:25 AM CST | Tornado Warning | OUN | Carter, Garvin, Stephens | 35 min |
| Dec 13, 5:28 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 47 min |
| Dec 13, 5:38 AM CST | Tornado Warning | OUN | Cleveland, Pottawatomie | 37 min |
| Dec 13, 5:43 AM CST | Tornado Warning | OUN | Cleveland, McClain, Pontotoc, Pottawatomie | 32 min |
| Dec 13, 5:51 AM CST | Tornado Warning | OUN | Carter, Garvin, Murray | 39 min |
| Dec 13, 6:08 AM CST | Tornado Warning | OUN | Pottawatomie, Seminole | 32 min |
| Dec 13, 6:21 AM CST | Tornado Warning | OUN | Garvin, Murray, Pontotoc, Seminole | 39 min |
| Dec 13, 6:30 AM CST | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 45 min |
| Dec 13, 6:50 AM CST | Special Weather Statement | OUN | Hughes | 40 min |
| Dec 13, 6:54 AM CST | Tornado Warning | OUN | Carter, Johnston, Murray | 13 min |
| Dec 13, 7:14 AM CST | Areal Flood Advisory | OUN | Cleveland, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more | 3 hr |
| Dec 13, 7:27 AM CST | Special Weather Statement | OUN | Hughes | 33 min |
| Dec 13, 7:48 AM CST | Special Weather Statement | OUN | Marshall | 42 min |
| Dec 13, 7:57 AM CST | Special Weather Statement | OUN | Atoka | 33 min |
| Dec 13, 8:06 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 39 min |
| Dec 13, 8:38 AM CST | Special Weather Statement | OUN | Atoka | 37 min |
| Dec 13, 8:47 AM CST | Special Weather Statement | OUN | Bryan | 43 min |
| Dec 13, 2:39 AM CST | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita | 66 min |
| Dec 13, 3:11 AM CST | Special Weather Statement | OUN | Archer | 34 min |
| Dec 13, 3:31 AM CST | Severe Thunderstorm Warning | OUN | Archer | 44 min |
| Dec 13, 3:38 AM CST | Tornado Warning | OUN | Archer | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.